MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; Ventricular (assist) bypass
Model Number 2465
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that abbott received a system controller, 14v batteries, 14v battery clips, and a mobile power unit (mpu) cord for an unknown reason.It was said the patient associated with these devices passed away on (b)(6) 2025.It was unclear why the devices were sent back at this time.The cause of death was said to be due to sepsis.The patient death was not considered to be device related.The device operated as expected.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the 14-volt battery, lot number gx220358, was evaluated following a return for an unknown reason.The 14v battery was able to pass all functional testing.The battery went through a charge/discharge cycle and was inserted into a test universal battery charger and was accepted for charge.The battery was functionally tested with the returned system controller, returned 14v battery clip, and mock circulatory loop and was found to support the system as intended during analysis.Provided information indicated that the patient associated with these devices passed away on (b)(6) 2025.It was reported that the reason for the return was unknown.The provided cause of death was said to be due to sepsis.The patient death was not considered to be device related.Incidental findings: the 14v li-ion battery, serial (b)(6), was returned for analysis with corrosion on the j2 component.A dhr review is not required per procedure and was not performed.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu), rev.B and the heartmate 3 patient handbook, rev.A are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Section 7 of the ifu and section 5 of the patient handbook entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms.Heartmate 3 instructions for use section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ addresses how to properly use the 14v battery clip.Heartmate 3 patient handbook section 6 "caring for the equipment" describes how to care for and clean all equipment, including the 14v battery clip.Additionally, section 10 entitled ¿safety checklists¿ instructs users to regularly inspect their accessories ¿ including their battery clips ¿ for damage, and to replace any equipment that appears damaged or worn.The heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24332700
Report Number2916596-2026-00952
Device Sequence Number15898063
Product Code DSQ
UDI-Device Identifier00813024010692
UDI-Public(01)00813024010692(10)GX220-B088(11)230808
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/08/2026
Device Model Number2465
Device Catalogue Number2465
Device Lot NumberGX220-B088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight107 KG